Zoloft Side-Effects? - Mothering Forums
Forum Jump: 
 
Thread Tools
#1 of 9 Old 08-29-2007, 03:19 PM - Thread Starter
 
leewd's Avatar
 
Join Date: Aug 2005
Location: Houston
Posts: 992
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
So, this is a little weird to discuss in a public forum, but when DH and I have "quality time" together, I'm having trouble "finishing." Since I usually have NO trouble in this area, it's a little disturbing.

Is this the Zoloft or maybe I'm just having an off-week?

Anyone else have this problem?

:
leewd is offline  
#2 of 9 Old 08-29-2007, 03:50 PM
 
Join Date: Jan 2007
Location: Paradise
Posts: 8,134
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
sexual side effects are stated for zoloft. I wouldnt rule it out. Get a vibe.
transformed is offline  
#3 of 9 Old 08-29-2007, 07:40 PM
 
mom0810's Avatar
 
Join Date: May 2006
Posts: 3,187
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
Yep. I had this at first on z. It went away, though, happily.

It's pretty common to have this and it may go away, it may not. Wellbutrin is one antidepressant that does not cause this, but it may decrease milk supply if you are nursing.

Mom to two beautiful boys, now in school to be a therapist and help other women with PPD.  
 

mom0810 is offline  
#4 of 9 Old 08-29-2007, 10:23 PM
 
Join Date: Jan 2007
Location: Paradise
Posts: 8,134
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Can I piggyback your thread?

I took my first 50mg dose of zoloft today and it is making me sicker than a dog-my tummy is upset and diahreah. (sp? )

What is your experience with this? Will the side effects go away in a few days or weeks when my body is used to it?

Jenny

PS-About the sexual side effects-my printout on my script says if you are having these symptoms, contact your doctor as soon as you can. (Not an emergency, but do get seen.) Thought I would add that! But I do understand it is normal.
transformed is offline  
#5 of 9 Old 08-29-2007, 10:27 PM
 
AnyMama's Avatar
 
Join Date: May 2007
Posts: 415
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
I have a friend who had the tummy symptoms from prozac, so it wouldn't surprise me if zoloft causes them as well.
AnyMama is offline  
#6 of 9 Old 08-30-2007, 11:07 AM - Thread Starter
 
leewd's Avatar
 
Join Date: Aug 2005
Location: Houston
Posts: 992
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
My sister had diarrhea so bad on Zoloft, she had to switch to Lexapro.

I have some nausea, but I've found I need to eat both before and after I take it. What I did yesterday was I ate my lunch, took the pill, then had my dessert (cookies and milk). This worked out perfectly.

Last Friday I took it on an empty stomach, then I took a nap (no food for 1+ hrs). When I got up and started moving around I was paralyzed with nausea. It took more than 2 hours to get back into the swing of things, and I still felt bad until bedtime. I was having to force myslef to eat because I knew it was the only thing that would help.

I talked to my sister at length about the side effects (both the sexual and being so sleepy all the time), and she said that she had the same problem on Lexapro, but her body eventually figured it out. I told her I was already ready to quit, but she said I need to given it at least one more week at my current dose (50mg) - that'll be the 2.5 week mark. Then if I'm still over-tired, I could cut the pill in half and see if 25mg is a better does for me. Of course, she admitted this is technically "self-medicating," but as long as I'm not doing anything crazy like uppping myself to 200mg over-night I won't hurt myself by tweaking my dose on my own . . .
leewd is offline  
#7 of 9 Old 08-30-2007, 12:09 PM
 
mom0810's Avatar
 
Join Date: May 2006
Posts: 3,187
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
The diarrhea is totally normal. Mine was awful at first. Uncontrollable for a few days. Then it went away. My advice... don't assume you "only" have to fart!!! I made this mistake once while out driving and regretted it. A lot.

It's frustrating and annoying but in only lasts a few days or weeks at most. You have more serotonin in your gut than in your brain, which is why the diarrhea happens. Your body is just getting used to the extra serotonin circulating around. Stick it out.

The sexual side effects are no biggie, either. They CAN go away, and they may. But not a reason to switch ssri's as they all have this effect. Wellbutrin acts differently than an ssri, so you could try that if the sex thing doesn't resolve.

Mom to two beautiful boys, now in school to be a therapist and help other women with PPD.  
 

mom0810 is offline  
#8 of 9 Old 09-09-2007, 12:53 AM
 
jmreinke's Avatar
 
Join Date: Jan 2003
Location: KS
Posts: 1,747
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
As people have mentioned, the sexual and other side effects generally go away, but then they might not.

I get very sleepy on SSRI's. Zoloft made my hands tremble. Lexapro made me a zombie, but then after a while, I was able to tolerate them both (not at the same time!)

I have actually had the best luck on Prozac. I did notice the most sexual side effects of all on that one though - same as you, not being able to finish. Weird thing is that each SSRI affects each person differently.

Headaches are a big one for me when I first go on an SSRI. But, after a couple of weeks they usually go away.

I agree, you could try a "toy" if those side effects don't ease up. Never tried Wellbutrin, but I've heard good things about it.
jmreinke is offline  
#9 of 9 Old 09-09-2007, 04:46 PM - Thread Starter
 
leewd's Avatar
 
Join Date: Aug 2005
Location: Houston
Posts: 992
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
We seem to be having more luck lately, but it's taking a long time and it's exhausting. It makes me not want to try . . .

Also, his Effexor is "slowing him down." Not a good combination.

I think we'll be able to work through it though.
--LEE
leewd is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off